Florida, 2024

Flash Flood and Flood in Florida, March 22, 2024

March 22, 2024 · NWS MFL · 2 events in 2 counties and zones

A strengthening low-pressure system moving across the Florida Keys brought widespread heavy rainfall to much of South Florida throughout the day on March 22nd, leading to localized flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A strengthening low-pressure system moving across the Florida Keys brought widespread heavy rainfall to much of South Florida throughout the day on March 22nd, leading to localized flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 22, 7:07 PM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 22, 7:07 PM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Miami FL
807 PM EDT Fri Mar 22 2024

...New UPDATE, AVIATION...

.UPDATE...
Issued at 801 PM EDT Fri Mar 22 2024

Concern continues for strong to severe thunderstorms and excessive
rainfall tonight across southern Florida, particularly from
Alligator Alley southward. Many areas have already seen one to
three inches of rain with pockets of Collier County nearing four
inches of rain today. The Flood Watch continues with a few Flood
Advisories already in effect. Additionally, both AMX and BYX
radars show some strong cellular convection in the Gulf of Mexico
which indicates a stronger environment around the region as a
shortwave arrives tonight. The Storm Prediction Center captures
this well in their latest Mesoscale Discussion which highlights a
60% potential of a watch for severe weather this evening into
tonight.

&&

.SHORT TERM...
(Rest of today through Saturday)
Issued at 102 PM EDT Fri Mar 22 2024

A deepening mid level trough over the northern Gulf Coast will
continue to shift eastward through the rest of this afternoon and
tonight before pushing across the Florida Peninsula on Saturday.
At the surface, an area of low pressure will track through the
Southeast tonight before pushing off of the Carolina Coastline
later on Saturday. A weaker secondary area of low pressure farther
to the south will approach the region during the rest of this
afternoon before moving across South Florida tonight.

This secondary surface low will be the key player in the weather
pattern across the region this afternoon through Saturday. Deep
layer moisture advection continues across the region this
afternoon as PWAT values approach 2 inches especially across the
southern portion of the area. This will allow for widespread
showers to continue across the region this afternoon through
tonight and into Saturday with periods of heavy rain likely during
this time frame. Scattered thunderstorms are also affecting the
Gulf waters as well as extreme southern portions of the Peninsula
this afternoon. This is due a warm front associated with this area
of low pressure slowly drifting northward. The threat for strong
to severe thunderstorms will remain over southern areas this
afternoon where cape values will increase up to 1000 J/KG and
effective bulk shear values will increase to around 50 kts as the
rest of the day progresses.

As the surface low pushes across South Florida tonight, another
round of strong to severe thunderstorms will be possible during the
mid to late evening hours. This will be when the highest chances of
damaging wind gusts up to 60 mph will occur as well as the
possibility of an isolated tornado or two. With the highest
instability and moisture advection remaining along and south of
Alligator Alley, this is where the strongest thunderstorms will be
likely to form.

On top of all this, the pressure gradient across South Florida
remains rather tight as this area of low pressure develops. This
will cause gradient winds outside of thunderstorms to range
between 20 and 25 mph with gusts up to 40 mph especially across
the east coast metro areas.

Once the mid level trough axis pushes off to the east and the
surface low pulls away, drier air will start to filter into the
region from west to east as Saturday afternoon progresses.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 207 AM EDT Fri Mar 22 2024

Sunday will feature a welcomed change in the environment in contrast
to the wet and gloomy weekend. A vigorous short-wave trough will
eject into the western Atlantic waters, and an upper level ridge
will quickly build behind this feature. A cooler and drier airmass
will overspread South Florida, with dewpoints dropping into the 60s
and mild afternoon high temperatures in the upper 70s. The
aforementioned upper ridge will act as a blocking feature to
preclude short-wave impulses from steering towards South Florida,
maintaining mostly dry conditions through the early week period.

Winds will continue to veer out of the east to southeast as the week
progresses in conjunction with a ribbon of PVA (positive vorticity
advection) that may eject into the Gulf of Mexico by the middle of
next week. This could spawn a round of shower and thunderstorms, but
a bit too early to speculate on this given the uncertain nature of
the longer range period.

Afternoon maximum temperatures in the upper 70s to lower 80s can be
expected for Sunday and Monday, with a gradual warming trend being
realized as winds subtlety shift out of the south. Afternoon high
temperatures will inch closer into the low/mid 80s by the middle and
end of next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 801 PM EDT Fri Mar 22 2024

Deteriorating conditions will bring bouts of sub-MVFR with showers
and storms this evening into the early overnight. A lull after
this next round could see some improvement to MVFR or better
before the next round arrives with the cold front on Saturday.
Short-fused AMDs should be expected.

&&

.MARINE...
Issued at 102 PM EDT Fri Mar 22 2024

Hazardous marine conditions will continue across all local waters
through Saturday. Winds could gust to gale force over the Atlantic
waters tonight into Saturday and seas of 7 to 9 feet will be
possible. Across the Gulf, winds of 20 to 25 kts will continue
during this time frame with gusts up to 30 kts possible. While winds
and seas over the Gulf waters will slowly start to diminish on
Sunday, hazardous marine conditions will continue over the
Atlantic waters through early next week as winds and seas remain
elevated.

&&

.BEACHES...
Issued at 102 PM EDT Fri Mar 22 2024

A high risk of rip currents will continue across the Atlantic Coast
beaches through Saturday evening due to strong onshore flow today
and increasing swell on Saturday. As winds become more west
southwesterly this weekend, the rip current risk over the Gulf Coast
beaches will increase beginning on Saturday. Dangerous surf
conditions are possible early next week for the Palm beaches.

&&

.HYDROLOGY...
Issued at 102 PM EDT Fri Mar 22 2024

With deep layer moisture advection continuing through Saturday
morning, there will be periods of heavy rain that push through the
region. In general, rainfall amounts through Saturday will range
from 1 to 2 inches north of Alligator Alley with locally higher
amounts. Farther to the south, deeper moisture advection will be
taking place and rainfall totals could range from 2 to 4 inches
with locally higher amounts possible. This could create the
potential for localized flooding especially across the poor
drainage and low lying areas along and south of Alligator Alley.
Because of this, a Flood Watch remains in effect until Saturday
evening for Collier, Broward, Miami-Dade, and Mainland Monroe
Counties.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            68  80  63  77 / 100  80   0   0
West Kendall     66  82  61  79 / 100  90  10   0
Opa-Locka        67  82  62  79 / 100  80  10   0
Homestead        67  81  62  79 / 100  90  10   0
Fort Lauderdale  68  80  62  76 / 100  80  10   0
N Ft Lauderdale  68  80  62  76 / 100  80  10   0
Pembroke Pines   67  82  62  79 / 100  80  10   0
West Palm Beach  66  79  62  76 /  90  60  10   0
Boca Raton       67  82  62  77 /  90  70  10   0
Naples           66  79  64  78 /  80  40   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT Saturday for FLZ068-072-074-168-172-
     173.

     Flood Watch through Saturday evening for FLZ069>075-172>174.

     High Rip Current Risk through Saturday evening for FLZ168-172-
     173.

AM...Small Craft Advisory until 8 AM EDT Saturday for AMZ610.

     Small Craft Advisory until 9 AM EDT Sunday for AMZ630.

     Small Craft Advisory until 2 AM EDT Saturday for AMZ650-651-670-
     671.

     Small Craft Advisory from 8 PM Saturday to 8 PM EDT Sunday for
     AMZ650-651-670-671.

     Gale Warning from 2 AM to 8 PM EDT Saturday for AMZ650-651-670-
     671.

GM...Small Craft Advisory until 9 AM EDT Sunday for GMZ656-657-676.

&&

SHORT TERM...CWC
LONG TERM....SRB
AVIATION...RAG
Hazardous weather outlook, Mar 22, 9:07 AM EST, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
1007 AM EDT Fri Mar 22 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
231415-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1007 AM EDT Fri Mar 22 2024

...Heavy Rain Could Lead to Localized Flooding through Saturday...
...Strong to Severe Thunderstorms Possible...
...Hazardous Marine Conditions Through the Weekend...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Today and tonight.

Heavy Rain: Multiple rounds of heavy rain are possible today and
tonight, especially over far southern Florida. This may lead to
instances of flooding, especially in urban and poor drainage
locations.

Thunderstorms: Scattered thunderstorms will continue today and
tonight. A few storms may become strong to severe with damaging wind
gusts. An isolated tornado can't be ruled out.

Hail: The strongest thunderstorms along and south of Alligator Alley
could contain hail up to the size of quarters.

Marine: Hazardous marine conditions in the form of high winds and
seas are expected in both the Gulf and Atlantic waters.

Rip Currents: There is a high risk of rip currents for all Atlantic
beaches today, and an elevated risk will develop later today along
the Gulf coast beaches.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered thunderstorms will continue through Saturday. A few storms
may be strong to severe with damaging wind gusts. An isolated
tornado is also possible.

Heavy rain will remain possible through at least mid day Saturday.
Localized flooding will remain a concern, especially in urban and
poor drainage locations.

An elevated risk of rip current will remain in place for all South
Florida beaches this weekend and will linger into early next week.
Dangerous surf conditions are possible along the Palm beaches early
next week.

Hazardous marine conditions in the form of high winds and seas will
remain for all Gulf and Atlantic waters through the weekend.
Hazardous conditions will continue in the Atlantic into early next
week.

Minor coastal flooding is possible during the high tide cycle early
Saturday along the Collier and Mainland Monroe coasts.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.

In the hours before

Special weather statement, Mar 22, 7:19 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Miami FL
819 PM EDT Fri Mar 22 2024

FLZ070-071-230100-
Inland Broward County FL-Inland Collier County FL-
819 PM EDT Fri Mar 22 2024

...A strong thunderstorm will impact portions of east central Collier
and Broward Counties through 900 PM EDT...

At 819 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout near
Miccosukee Indian Reservation, or 34 miles west of Pembroke Pines,
moving east at 20 mph.

HAZARD...Landspouts and wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Miccosukee Indian Reservation, Mile Marker 30 On Alligator Alley,
Intersection Alligator Alley And Miami Canal, Miccosukee Service
Plaza, Big Cypress National Preserve, and West Broward Rec. Area On
Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 300 AM EDT for southeastern
and southwestern Florida.

&&

LAT...LON 2599 8094 2617 8098 2629 8055 2603 8049
TIME...MOT...LOC 0019Z 258DEG 18KT 2610 8088

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

RAG
Special weather statement, Mar 22, 7:26 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Miami FL
826 PM EDT Fri Mar 22 2024

FLZ067-068-168-230100-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
826 PM EDT Fri Mar 22 2024

...Strong thunderstorms will impact portions of southern Palm Beach
County through 900 PM EDT...

At 826 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a landspout along a line
extending from 7 miles southwest of Loxahatchee NWR to 7 miles
southeast of Holey Land Wildlife Refuge. Movement was northeast at 15
mph.

HAZARD...Landspouts and wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
West Palm Beach, Boca Raton, Boynton Beach, Delray Beach, Wellington,
Lake Worth, Palm Beach, Ocean Ridge, Greenacres, Palm Springs,
Lantana, Atlantis, Loxahatchee NWR, Mission Bay, Hamptons At Boca
Raton, Village Of Golf, Whisper Walk, Okeelanta, Kings Point, and
Dunes Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2656 8004 2659 8004 2658 8005 2655 8004
      2656 8005 2654 8005 2635 8020 2634 8069
      2664 8073 2667 8005 2665 8004 2667 8003
TIME...MOT...LOC 0026Z 242DEG 12KT 2643 8043 2637 8063

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

RAG
Special weather statement, Mar 22, 7:47 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
847 PM EDT Fri Mar 22 2024

FLZ066-069-070-075-230145-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
Mainland Monroe FL-
847 PM EDT Fri Mar 22 2024

...Strong thunderstorms will impact portions of Collier, northern
Mainland Monroe and Hendry Counties through 945 PM EDT...

At 847 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a landspout along a line
extending from North Naples to 20 miles southwest of Cape Romano to
47 miles southwest of Marco Island. Movement was northeast at 40 mph.

HAZARD...Landspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Naples, Marco Island, Labelle, Montura, Immokalee, Ave Maria, Golden
Gate Estates, Everglades City, Cape Romano, Orangetree, Golden Gate,
Hendry Correctional, Devils Garden, Vineyards, Royal Palm Hammock,
Naples Park, Felda, Marco Island Airport, Naples Manor, and
Plantation Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 300 AM EDT for southwestern
Florida.

&&

LAT...LON 2632 8166 2642 8166 2642 8156 2674 8157
      2676 8101 2564 8125 2580 8127 2589 8148
      2584 8153 2591 8156 2594 8165 2589 8168
      2584 8168 2585 8169 2598 8166 2597 8167
      2600 8176 2633 8185
TIME...MOT...LOC 0047Z 229DEG 33KT 2624 8176 2572 8197 2534 8206

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RAG
Special weather statement, Mar 22, 7:55 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Miami FL
855 PM EDT Fri Mar 22 2024

FLZ072-074-172-173-230130-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
855 PM EDT Fri Mar 22 2024

...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 930 PM EDT...

At 855 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout over Coconut
Grove, or near Miami, moving northeast at 10 mph.

HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Miami, Hollywood, Miramar, Miami Beach, Coral Gables, Surfside,
Hallandale, Virginia Key, Miami Gardens, North Miami, North Miami
Beach, Aventura, Dania Beach, Sunny Isles Beach, Opa-Locka, West
Park, Miami Shores, North Bay Village, El Portal, and Gladeview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 300 AM EDT for southeastern
Florida.

&&

LAT...LON 2583 8012 2583 8013 2577 8013 2581 8014
      2582 8018 2581 8019 2578 8018 2577 8015
      2576 8013 2577 8019 2575 8014 2573 8015
      2576 8019 2572 8025 2573 8028 2608 8019
      2601 8012 2593 8013
TIME...MOT...LOC 0055Z 216DEG 11KT 2575 8024

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SB
Special weather statement, Mar 22, 8:03 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Miami FL
903 PM EDT Fri Mar 22 2024

FLZ067-071-072-230145-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-
903 PM EDT Fri Mar 22 2024

...A strong thunderstorm will impact portions of western Broward and
far southwestern Palm Beach Counties through 945 PM EDT...

At 902 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout near
Intersection Alligator Alley And Miami Canal, or 23 miles west of
Sunrise, moving east at 20 mph.

HAZARD...Landspouts, wind gusts of 50 to 55 mph, and nickel size
         hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Sunrise, Weston, Mile Marker 30 On Alligator Alley, Intersection
Alligator Alley And Miami Canal, East Toll Gate On Alligator Alley,
Intersection I-75 And U.S. 27, Markham Park, and West Broward Rec.
Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 300 AM EDT for southeastern
Florida.

&&

LAT...LON 2606 8073 2623 8079 2640 8041 2614 8032
TIME...MOT...LOC 0102Z 251DEG 16KT 2618 8069

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

RAG
Local storm report, Mar 22, 8:07 PM EST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
907 PM EDT Fri Mar 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     Tstm Wnd Gst     3 SW Key Biscayne       25.66N 80.19W
03/22/2024  M41 MPH          AMZ630             FL   Mesonet

            Mesonet station XKBS Biscayne Bay Light 20
            reported a 41 mph wind gust at 719 PM.

&&

RAG

The radar

The Miami radar (KAMX), 34 km away, was scanning. The volume nearest the first event began at 01:17 UTC.

Open the radar archive at this moment

Event by event

1 flood, 1 flash flood. Local standard time, as filed.

Flood, Miami-Dade

When
March 22, 8:15 PM EST
Where
Miami-Dade County, 1.42 mi WSW of Miami Beach to 0.97 mi NNE of Biscayne Park
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
25.790, -80.140

An NWS employee reported street flooding near Lenox Avenue and 16th Street in Miami Beach due to heavy rainfall. An estimated 2 to 3 inches of rain fell within one hour, with 12 hour rainfall amounts of 4 to 5 inches. No structures were reported to be impacted.

Flash Flood, Palm Beach

When
March 22, 9:44 PM EST
Where
Palm Beach County, West Palm Beach to 1.36 mi S of Lake Worth
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
26.680, -80.050

Law enforcement reported flash flooding with several stalled-out cars and standing water on Southern Boulevard in West Palm Beach, as well as US-1 in Lake Worth, after rounds of showers and thunderstorms moved through the area. 3 to 5 inches of rain was estimated to have fallen in a less than 3-hour period across this area, with 12-hour rainfall amounts of 6 to 7 inches.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2024Every state in 2024This day in weather historyWarnings in Florida, March 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1167026, 1167025.